Alert archive / Georgia / Tornado Warnings in 2025
Tornado Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at May 11, 2025, 2:31 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2025, 2:31 PM EDT (18:31 UTC)
- Expired
- May 11, 2025, 3:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
657
WFUS52 KCHS 111831
TORCHS
GAC031-103-251-111915-
/O.NEW.KCHS.TO.W.0005.250511T1831Z-250511T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
231 PM EDT Sun May 11 2025
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Bulloch County in southeastern Georgia...
Effingham County in southeastern Georgia...
Screven County in southeastern Georgia...
* Until 315 PM EDT.
* At 231 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Leefield, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Sylvania, Newington, Oliver, Captolo, Hunters, Dover, Altman,
Egypt, Plantation Airpark and Halcyondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3260 8175 3272 8182 3278 8148 3246 8146
3243 8166
TIME...MOT...LOC 1830Z 172DEG 19KT 3247 8158
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DPB2 follow-up statements
757
WWUS52 KCHS 111858
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
258 PM EDT Sun May 11 2025
GAC031-103-111908-
/O.CAN.KCHS.TO.W.0005.000000T0000Z-250511T1915Z/
Bulloch GA-Effingham GA-
258 PM EDT Sun May 11 2025
...TORNADO WARNING IS CANCELLED FOR BULLOCH AND EFFINGHAM COUNTIES...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.
&&
LAT...LON 3260 8173 3272 8181 3278 8148 3254 8149
3253 8150 3251 8161 3255 8168
TIME...MOT...LOC 1831Z 172DEG 19KT 3248 8158
$$
GAC251-111915-
/O.CON.KCHS.TO.W.0005.000000T0000Z-250511T1915Z/
Screven GA-
258 PM EDT Sun May 11 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR SCREVEN
COUNTY...
At 258 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Captolo, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Sylvania, Newington, Oliver, Captolo, Hunters, Altman, Plantation
Airpark, White Hill, Farmdale and Green Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3260 8173 3272 8181 3278 8148 3254 8149
3253 8150 3251 8161 3255 8168
TIME...MOT...LOC 1831Z 172DEG 19KT 3248 8158
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DPB289
WWUS52 KCHS 111913
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
313 PM EDT Sun May 11 2025
GAC251-111923-
/O.EXP.KCHS.TO.W.0005.000000T0000Z-250511T1915Z/
Screven GA-
313 PM EDT Sun May 11 2025
...TORNADO WARNING WILL EXPIRE AT 315 PM EDT FOR SCREVEN COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. To report severe
weather, contact your nearest law enforcement agency. They will send
your report to the National Weather Service office.
&&
LAT...LON 3260 8173 3272 8181 3278 8148 3254 8149
3253 8150 3251 8161 3255 8168
TIME...MOT...LOC 1858Z 172DEG 19KT 3262 8160
$$
DPBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 11, 1:53 PM EDT, 38 minutes earlier.
Area forecast discussion, May 11, 1:53 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Charleston SC 153 PM EDT Sun May 11 2025 .SYNOPSIS... A front will remain stalled near the area through early this week. Weak low pressure will slowly move through Monday into Tuesday, followed by high pressure. && .NEAR TERM /THROUGH TONIGHT/... Radar continues to be fairly active, especially over interior Georgia where a band of showers and thunderstorms set-up and produced a widespread 3-5 inches of rain with an automated site in Tattnall that even reported closed to 10 inches. Additional rounds of showers and thunderstorms are expected over the entire area through the remainder of the day. By mid to late afternoon, a warm front is expected to lift across SE GA. The environment south of the warm front will feature SBCAPE of 1500-2000 J/kg and SRH around 100 m2/s2. Strong to severe thunderstorms are possible along and south of the warm front. SPC has highlighted the area with a marginal risk for severe weather. However, machine learning guidance indicates some risk of a tornado and severe wind gusts. High temperatures are forecast to peak in the mid to upper 70s. Showers and thunderstorms should increase from south to north this evening. Categorical PoPs will remain through the night as the sfc low over the Deep South begins to track east. Some areas may receive an additional 1 to 1.5 inches tonight. Low temperatures are forecast to range in the mid to upper 60s. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... A mid-level closed low will remain over the southeastern states on Monday before progressing northeastward towards the Mid-Atlantic states Tuesday into Wednesday. At the surface a front will be stalled in the vicinity of the forecast area, with low pressure traversing the frontal boundary from the Gulf Coast northeastward towards the local forecast area. Monday into Monday night will likely be the most active of the period, with widespread showers and thunderstorms ongoing at sunrise and several waves of additional showers and storms through the day and into the overnight. There is the potential for heavy rainfall on Monday, with the WPC continuing to highlight the region in a Slight Risk of Excessive Rainfall. Additional rainfall totals on Monday are forecast to be around 1 to 2 inches, with the potential for locally higher amounts with thunderstorms. Given the ongoing drought flooding is not a major concern, however minor flooding of low-lying, poor drainage, and urban areas is possible. Additionally, a strong to marginally severe thunderstorm will also be possible with some instability present. High temperatures Monday will be below normal, given precipitation and cloud cover, with low to mid 70s and some upper 70s along the Altamaha River in GA in the forecast. With expected cloud cover, overnight lows Monday night will remain mild, only dropping into the 60s. Temperatures on Tuesday and Wednesday will return to near normal as precipitation wanes and sunshine returns, with highs reaching into the low to mid 80s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... The mid level closed low will open and lift off towards New England on Wednesday night. Thereafter ridging is forecast to build into the region aloft while high pressure builds at the surface. Isolated showers and thunderstorms are possible Thursday afternoon, with a dry forecast maintained into the weekend. The highlight of the period will be the building temperatures. By Friday high temperatures are forecast to reach into the 90s across the entire forecast area, with heat indices possibly reaching triple digits. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Periods of showers and thunderstorms are likely through the rest of the TAF period, resulting in reductions in ceilings and visibilities. Even outside of convection, sub-VFR ceilings are expected for most, if not all, of the TAF period. Winds will increase on Monday. Extended Aviation Outlook: MVFR or lower cigs and/or vsbys possible through Tuesday as a front remains stalled nearby and several rounds of showers/tstms move through. && .MARINE... Thunderstorms will remain common across the marine zones into tonight with locally strong wind gusts and perhaps an isolated waterspout possible. The pattern will support southeast winds between 10 to 15 kts. Seas should remain between 2 to 4 ft today, increase to 3 to 5 ft tonight. Monday through Thursday: A stalled front will linger in the vicinity of the coastal waters into the middle of the week. Southeasterly flow will prevail on Monday with 15-20 knots and gusts to around 23 knots. Seas will build to 4 to 5 ft, with some 6 ft possible across the 20 to 60 nm offshore GA waters and the nearshore Charleston County waters Monday and into Tuesday. Small Craft Advisories may be required. Conditions will improve on Wednesday and into the end of the week with seas 2 to 3 ft and southerly winds around 10 knots. Rip Currents, the combination of a lingering longshore current and 2 to 3 breakers may produce rip currents along the SC/GA coast today. A moderate risk will be posted until 8 PM this evening. Rip currents risk will remain moderate on Monday. && .CLIMATE... Record Precipitation: May 11: KCHS: 1.93/1952 *as of 145 PM rainfall 3.24 inches KCXM: 1.57/1899 *as of 1230 PM rainfall 3.76 inches && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, May 11, 1:47 PM EDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 147 PM EDT Sun May 11 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121800- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 147 PM EDT Sun May 11 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Rip Current .DAYS TWO THROUGH SEVEN...Monday through Saturday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:47 PM EDT | Special Weather Statement | CHS | Chatham | 43 min |
| May 10, 9:27 PM EDT | Special Weather Statement | CHS | McIntosh | 33 min |
| May 10, 9:39 PM EDT | Special Weather Statement | CHS | Long | 36 min |
| May 10, 9:59 PM EDT | Special Weather Statement | CHS | Liberty, McIntosh | 31 min |
| May 10, 10:13 PM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| May 10, 10:32 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 28 min |
| May 10, 10:58 PM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| May 10, 11:28 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| May 11, 3:28 AM EDT | Special Marine Warning | CHS | 2 hr | |
| May 11, 6:45 AM EDT | Special Marine Warning | CHS | 72 min | |
| May 11, 10:17 AM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 4 hr |
| May 11, 2:39 PM EDT | Flash Flood Warning | CHS | Bulloch, Candler, Evans, Tattnall | 4 hr |
| May 11, 2:50 PM EDT | Special Weather Statement | CHS | Candler, Tattnall | 40 min |
| May 11, 3:45 PM EDT | River Flood Warning | CHS | Tattnall, Toombs | 11 days |
| May 11, 3:48 PM EDT | Small Craft Advisory | CHS | 32 hr | |
| May 11, 3:59 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans, Screven | 46 min |
| May 11, 4:09 PM EDT | Special Weather Statement | CHS | Long | 51 min |
| May 11, 4:36 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Evans, Jenkins, Liberty, Long and 2 more | 3 hr |
| May 11, 5:24 PM EDT | Special Weather Statement | CHS | Liberty | 51 min |
| May 11, 5:45 PM EDT | Flash Flood Warning | CHS | Bulloch, Screven | 3 hr |
Nearby
Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.